Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 345, NWS Wilmington, OH

September 3, 2011Hardin County, Logan County, Union County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Sep 3, 2011, 6:26 PM EDT for Hardin County, Logan County, Union County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2011, 6:26 PM EDT (22:26 UTC)
Expired
Sep 3, 2011, 7:00 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Hardin County, OH, Logan County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 129 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS51 KILN 032226
SVRILN
OHC065-091-159-032300-
/O.NEW.KILN.SV.W.0345.110903T2226Z-110903T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
626 PM EDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN UNION COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN HARDIN COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 700 PM EDT.

* AT 625 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR RIDGEWAY...MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN
  COUNTIES...INCLUDING BYHALIA...MOUNT VICTORY...HEPBURN AND ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4055 8341 4051 8341 4051 8325 4050 8324
      4039 8355 4052 8363 4066 8342 4065 8341
TIME...MOT...LOC 2226Z 239DEG 13KT 4051 8353

$$
1 follow-up statement
812 
WWUS51 KILN 032235
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
635 PM EDT SAT SEP 3 2011

OHC091-032245-
/O.CAN.KILN.SV.W.0345.000000T0000Z-110903T2300Z/
LOGAN OH-
635 PM EDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4066 8342 4065 8341 4051 8341 4051 8325
      4050 8324 4041 8351 4045 8353 4051 8352
      4051 8355 4054 8356
TIME...MOT...LOC 2235Z 239DEG 13KT 4053 8349

$$

OHC065-159-032300-
/O.CON.KILN.SV.W.0345.000000T0000Z-110903T2300Z/
HARDIN OH-UNION OH-
635 PM EDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN UNION COUNTY IN CENTRAL OHIO...AND SOUTHEASTERN
HARDIN COUNTY IN WEST CENTRAL OHIO...

AT 633 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MOUNT VICTORY...MOVING NORTHEAST AT 15 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN UNION AND
SOUTHEASTERN HARDIN COUNTIES...INCLUDING ESSEX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4066 8342 4065 8341 4051 8341 4051 8325
      4050 8324 4041 8351 4045 8353 4051 8352
      4051 8355 4054 8356
TIME...MOT...LOC 2235Z 239DEG 13KT 4053 8349

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:35 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 3, 4:35 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
435 PM EDT SAT SEP 3 2011

.SYNOPSIS...
HOT AND HUMID WEATHER WILL ABATE OVER THE WEEKEND AS CLOUDS
INCREASE AND AN ADVANCING COLD FRONT PUSHES TOWARD THE REGION TONIGHT.
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A SLOW MOVING COLD FRONT
AS IT DROPS SOUTHEAST THROUGH THE REGION ON SUNDAY. CONSIDERABLY
COOLER AIR WILL FOLLOW BEHIND THE FRONT EARLY INTO THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
DESPITE MID LEVEL RIDGING...ISOLATED THUNDERSTORMS HAVE POPPED UP
IN MU CAPE VALUES NEARING 2000 J/KG WITH THE HIGH SFC TEMPS. WITH
CVG HAVING TIED THE RECORD HIGH OF 99 DEGREES AS OF THIS
TIME...HEAT ADVISORY CONTINUING THROUGH 00Z...WITH EXCESSIVE HEAT
WARNING FOR HAMILTON COUNTY. AFTER 00Z WITH EARLIER LOSS OF
DAYTIME HEATING...AIRMASS TSTMS SHOULD DIMINISH THROUGH MOST OF
THE AREA OVERNIGHT. HAVE BROUGHT IN SHOWERS/TSTMS IN THE NW FCST
AREA EARLIER THAN PREVIOUS FCST WITH THE PRE FRONTAL CONVECTION.
HAVE GENERALLY STUCK WITH A LITTLE WARMER THAN GUIDANCE TEMPS
OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
AS THE TROUGH BECOMES MORE PRONOUNCED THROUGH SUNDAY...IT SLOWS
DOWN ON THE BACK SIDE OF THE HIGH. AS A RESULT...HAVE PROLONGED
CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AND INTO EARLY MONDAY
WITH THE ASSOC SFC FRONT MOVING MORE SLOWLY THROUGH THE REGION.
BOTH THE GFS AND ECMWF DO NOT HAVE THE UPR TROUGH LAGGING QUITE AS
MUCH AS PREVIOUS RUNS. BUT WITH UPR LOW AND LEE REMNANTS CUTTING
OFF AND PUSHING NE INTO SE OHIO VALLEY...AS SHOWERS LINGERING FROM
THE POST FRONTAL TROUGH BEGIN TO EXIT THE FCST AREA BY MONDAY
NIGHT...THE UPR LOW WILL BRING SLOWLY INCREASING PRECIP CHANCES BY
DAYBREAK ON TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
COMPLICATED INTERACTIONS BETWEEN NORTHERN STREAM AND REMNANTS OF
TROPICAL STORM WILL OCCUR THROUGH THE MIDDLE OF THE WEEK. BUT MEDIUM
RANGE MODELS ARE IN A BROAD CONSENSUS THAT A CLOSED UPPER LOW WILL
EVENTUALLY DRIFT NORTH FROM THE GULF COAST STATES INTO THE OHIO
VALLEY. THIS WILL RESULT IN QUITE A BIT OF CLOUD COVER SPREADING
INTO THE REGION. THERE WILL ALSO BE A PRETTY GOOD CHANCE OF SHOWERS
PARTICULARLY ON THE EAST SIDE OF THE LOW. GIVEN LATEST FORECAST
POSITIONS THAT WOULD PUT HIGHER POPS IN THE EASTERN PART OF THE
FORECAST AREA TUESDAY NIGHT INTO THURSDAY. APPEARS THAT UPPER LOW
WILL BECOME QUASI-STATIONARY AND SLOWLY WEAKEN THROUGH THE END OF
THE WEEK. SO CONDITIONS WILL GRADUALLY IMPROVE WITH PRECIPITATION
DECREASING IN COVERAGE.

CLOUD COVER AND MOISTURE WILL RESULT IN SMALLER DIURNAL RANGES IN
TEMPERATURE. HIGHS WILL BE WELL BELOW NORMAL DURING THE MIDDLE OF
THE WEEK AND THEN SLOWLY MODERATE TOWARDS THE WEEKEND. LOWS WILL BE
NEAR OR SLIGHTLY BELOW SEASONAL AVERAGE.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH 03Z SUNDAY. CLOUD COVER WILL
INCREASE AHEAD OF AN APPROACHING COLD FRONT BY LATE SUNDAY NIGHT.
SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE ACROSS KDAY AND
SURROUNDING AREAS AFTER 03Z. HAVE THE ONLY MENTION OF
OVERNIGHT MIST AT KLUK TONIGHT AS CLOUD COVER SHOULD SUBDUE FOG
DEVELOPMENT. AFTER 14Z...A LINE OF THUNDERSTORMS IS EXPECTED TO
DEVELOP AHEAD OF THE COLD FRONT AND SWEEP NW TO SE ACROSS THE
FORECAST AREA. CURRENTLY HAVE MENTION OF VCSH DURING THAT TIME
PERIOD...HOWEVER WILL LIKELY SEE IFR CONDITIONS IN STORMS AT MOST
TAF SITES SOMETIME DURING THE DAY SUNDAY.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY INTO SUNDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ070-078-079-
     081-088.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ066-073>075-
     080.

&&

SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...
AVIATION...LATTO
Hazardous weather outlook, Sep 3, 4:50 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
450 AM EDT SAT SEP 3 2011

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-071>074-080-
082-040900-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-
CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
450 AM EDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL RIDGE WILL CONTINUE TO BRING HOT TEMPERATURES TO
THE AREA TODAY. THE COMBINATION OF HEAT AND HUMIDITY WILL LIKELY
RESULT IN HEAT INDICES IN THE UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS
FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A
FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ070-078-079-081-088-040900-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-CLERMONT-BROWN-ADAMS-SCIOTO-
450 AM EDT SAT SEP 3 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS
FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A
FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ077-040900-
HAMILTON-
450 AM EDT SAT SEP 3 2011

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE REGION SUNDAY. THIS
FRONT WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. A
FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 3, 4:32 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT SAT SEP 3 2011

OHZ035-043-044-032100-
AUGLAIZE OH-LOGAN OH-SHELBY OH-
432 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHWESTERN
LOGAN AND EASTERN AUGLAIZE COUNTIES THROUGH 500 PM EDT...

AT 430 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MCCARTYVILLE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ANNA...BOTKINS...
LAKEVIEW AND JACKSON CENTER.

ALSO...SWANDERS...MONTRA...MAPLEWOOD AND BLOOM CENTER ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4056 8405 4050 8392 4040 8390 4032 8425
      4041 8433
Special weather statement, Sep 3, 5:14 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT SAT SEP 3 2011

OHZ052-032145-
CHAMPAIGN OH-
514 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CHAMPAIGN COUNTY THROUGH
545 PM EDT...

AT 513 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
THACKERY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA.

ALSO...MILLERSTOWN AND WESTVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4009 8369 4003 8390 4003 8396 4004 8398
      4008 8403 4012 8403 4024 8382
Special weather statement, Sep 3, 5:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
526 PM EDT SAT SEP 3 2011

OHZ044-032200-
LOGAN OH-
526 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOGAN COUNTY
THROUGH 600 PM EDT...

AT 521 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MIDDLEBURG...MOVING NORTH AT 5 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN LOGAN COUNTY...INCLUDING PICKRELLTOWN...MIDDLEBURG...
VALLEY HI AND EAST LIBERTY.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4024 8355 4023 8356 4023 8364 4024 8370
      4033 8367 4034 8354
Special weather statement, Sep 3, 5:50 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT SAT SEP 3 2011

OHZ051-053-061-062-032215-
CLARK OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
550 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY...
SOUTHEASTERN MIAMI...NORTHWESTERN GREENE AND WESTERN CLARK COUNTIES
THROUGH 615 PM EDT...

AT 547 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MEDWAY...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE AND ENON.

ALSO...MEDWAY...CRYSTAL LAKES...HOLIDAY VALLEY...HUSTEAD...
SNYDERVILLE...GREEN MEADOWS AND DONNELSVILLE ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

LAT...LON 3998 8400 3990 8386 3982 8385 3980 8408
      3989 8415
Special weather statement, Sep 3, 5:56 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT SAT SEP 3 2011

OHZ045-046-032215-
DELAWARE OH-UNION OH-
556 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 615 PM EDT...

AT 555 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PHARISBURG...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD.

ALSO...PHARISBURG AND MAGNETIC SPRINGS ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4045 8324 4045 8321 4033 8315 4027 8340
      4038 8347 4048 8325 4048 8324
Special weather statement, Sep 3, 6:12 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT SAT SEP 3 2011

OHZ026-044-045-032230-
HARDIN OH-LOGAN OH-UNION OH-
612 PM EDT SAT SEP 3 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...
NORTHEASTERN LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 630 PM
EDT...

AT 608 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG
SPRINGS...MOVING EAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN
COUNTIES...INCLUDING RIDGEWAY...ESSEX...BYHALIA...HEPBURN AND MOUNT
VICTORY.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4055 8341 4051 8341 4051 8327 4050 8326
      4038 8364 4053 8371 4065 8342

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 3:30 AM EDTExcessive Heat WarningILNHamilton16 hr
Sep 3, 3:30 AM EDTHeat AdvisoryILNAdams, Brown, Butler, Clermont, Scioto16 hr
Sep 3, 4:08 PM EDTSevere Thunderstorm WarningILNHardin, Logan52 min
Sep 3, 4:32 PM EDTSpecial Weather StatementILNShelby28 min
Sep 3, 5:14 PM EDTSpecial Weather StatementILNChampaign31 min
Sep 3, 5:26 PM EDTSpecial Weather StatementILNLogan34 min
Sep 3, 5:50 PM EDTSpecial Weather StatementILNClark25 min
Sep 3, 5:56 PM EDTSpecial Weather StatementILNUnion19 min
Sep 3, 6:12 PM EDTSpecial Weather StatementILNHardin18 min
Sep 3, 7:00 PM EDTSpecial Weather StatementILNUnion30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.